# SDR CALA9901739

- Difficulty date: December 27, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N17627
- Make and model: Boeing 737524
- Aircraft serial: 27531
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 380428101
- Condition: Failed
- Location: Tail
- Part time: 6,318 hours
- Component: Garrett
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: F

## Discrepancy

THE APU FIRE WARNING LIGHT ILLUMINATED AFTER STARTING APU ON APPROACH TO IAH.  THE APU WAS SHUT DOWN AND THE FIRE BOTTLE WAS DISCHARGED.  THE FIRE WARNING LIGHT WENT OUT AND THE A/C LANDED AT IAH W/O INCIDENT.  MX FOUND THE TAILPIPE FIRELOOP WIRING BURNED.  MX ALSO FOUND A HOLE BURNED IN THE APU SHROUD FUEL DRAIN.  THE APU LOWER SHROUD HEAT SHIELD INNER RADIUS WAS SCORCHED AND COVERED WITH A SOOT RESIDUE.  THE APU, TAILPIPE FIRELOOP, AND APU FIRE BOTTLE WERE REMOVED AND REPLACED.  ENGINEERING DETERMINED THAT THE DAMAGE WAS CAUSED BY FUEL POOLING IN A HEAT SHIELD PORTION OF THE REMOVABLE APU LOWER SHROUD.  THE FUEL PROBABLY ENTERED THE AREA THROUGH A WEEP HOLE IN BOTTOM OF THE A/C MOUNTED EXHAUST PIPE.
